MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.75/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.75/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367020
Medical Device Problem Codes Material Rupture (1546); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo coronary balloon catheter was selected for treatment of a severely calcified lesion (stenosis degree: 96 percent).After releasing a stent, it was observed, that the stent did not expand.Therefore, a pantera leo balloon was used.The balloon was inserted and inflated until 8 amt, but the balloon burst.Another balloon was used to complete the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the balloon has been inflated but was returned in a deflated state.The complaint product shaft is kinked at two locations.Contrast medium residue was observed in the balloon- and inflation lumen.Functional testing was performed by inflating the product with 14 atm (np) and 20 atm (rbp).The balloon inflated normally, did not show any damage or leakage, and could be deflated normally.The inflated diameter was measured with 3.75 mm and is in specification.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is inflated and tested for air tightness by means of a helium leakage test.Based on the conducted investigations of the device being subject to this complaint, we can confirm that no product failure could be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the balloon has been inflated but was returned in a deflated state.The complaint product shaft is kinked at two locations.Contrast medium residue was observed in the balloon- and inflation lumen.Functional testing was performed by inflating the product with 14 atm (np) and 20 atm (rbp).The balloon inflated normally, did not show any damage or leakage, and could be deflated normally.The inflated diameter was measured with 3.75 mm and is in specification.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is inflated and tested for air tightness by means of a helium leakage test.Based on the conducted investigations of the device being subject to this complaint, we can confirm that no product failure could be determined.

Brand Name
PANTERA LEO 3.75/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19359948
Report Number1028232-2024-02773
Device Sequence Number6500687
Product Code LOX
UDI-Device Identifier07640130415782
UDI-Public(01)07640130415782(17)2608
Combination Product (Y/N)N
Initial Reporter CountryVN
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model Number367020
Device Catalogue Number367020
Device Lot Number07234517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/10/2024
11/12/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/11/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown